MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532910
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the returned device found that the stent was kinked at distal end and the proximal section of the stent was stretched and broken.Based on the product analysis, most likely some procedural/anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous conditions due to patient anatomy or customer use/manipulation/maneuvering can lead to kink the stent at distal section, likely an additional device was used for retrieve the stent, this additional device could have contributed with the damages found on the device, probably the proximal section of the stent was grabbed with an additional device and it was pulled causing the device stretching, continued attempts to pull the stent resulted in stent breakage.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ biliary stent was going to be use during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2018.According to the complainant, during the procedure, the stent kinked while it was inserted in the common bile duct.The procedure was completed with another advanix¿ biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation results; stent broken.

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7895348
Report Number3005099803-2018-02596
Device Sequence Number119033
Product Code FGE
UDI-Device Identifier08714729786825
UDI-Public08714729786825
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2020
Device Model NumberM00532910
Device Catalogue Number3291
Device Lot Number21945415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR